MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 625-0T-36G
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Reaction (2414); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised after patient complaint of pain.Intra- operatively, black tissue and ceramic fragments were noted, and no ceramic was inside of the alumina insert.The shell, 2 screws, alumina liner and alumina head were revised.Rep provided a primary operative report and implant sheet, pre-revision x-rays, and explant pictures.
 
Additional Manufacturer Narrative
Reported event: an event involving revision involving a trident insert after patient complaint of pain was reported.The event was confirmed by medical review.Method & result: dimensional, functional and material analysis not performed as the product is not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant state that: provided x-ray confirms event.Need revision operative reports, office/clinical reports, serial x-rays, etc.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review lot id: there have been no other events for the lot referenced.Conclusions: it was reported that patient was revised due to pain.The event is confirmed by medical review, state that provided x-ray confirms event.Need revision operative reports, office/clinical reports, serial x-rays, etc.The exact cause of the event could not be determined because further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8727826
Report Number0002249697-2019-02354
Device Sequence Number16609272
Product Code MRA
UDI-Device Identifier04546540516862
UDI-Public04546540516862
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2009
Device Catalogue Number625-0T-36G
Device Lot Number11054303
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR